Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 73, NWS Nashville, TN

June 22, 20195 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2019, 4:07 PM CDT for 5 counties in Tennessee. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2019, 4:07 PM CDT (21:07 UTC)
Expired
Jun 22, 2019, 5:00 PM CDT
In force
53 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:12 PM CDTTSTM WND DMG5 S Coopertown, TNPHOTO SHOWED TREE DOWN ACROSS ROAD AT 1646 RIDGE CIRCLE IN JOELTON
Jun 22, 4:12 PM CDTTSTM WND GST 604 S Springfield, TNSPOTTER ESTIMATES 60 MPH WIND GUST.
Jun 22, 4:43 PM CDTTSTM WND DMG2 N Oak Hill, TNLARGE TREE LIMBS DOWN IN OAK HILL AREA
Jun 22, 4:50 PM CDTTSTM WND DMG1 Ese Hermitage, TNTREE DOWN ON POWER LINE ON CHANDLER ROAD IN HERMITAGE
Jun 22, 4:52 PM CDTTSTM WND DMG1 Sse Mount Juliet, TNLARGE TREE LIMBS DOWN IN MOUNT JULIET ON OLD LEBANON DIRT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

450 
WUUS54 KOHX 222107
SVROHX
TNC021-037-147-165-189-222200-
/O.NEW.KOHX.SV.W.0073.190622T2107Z-190622T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
407 PM CDT Sat Jun 22 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Davidson County in Middle Tennessee...
  Southwestern Sumner County in Middle Tennessee...
  Northwestern Wilson County in Middle Tennessee...
  Northeastern Cheatham County in Middle Tennessee...
  Southwestern Robertson County in Middle Tennessee...

* Until 500 PM CDT.

* At 406 PM CDT, severe thunderstorms were located along a line
  extending from near Coopertown to near Ashland City, moving
  southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Springfield, Ashland City, Nashville, Madison, Hendersonville,
  Mount Juliet, Goodlettsville, Millersville, Greenbrier, Forest
  Hills, Oak Hill, Coopertown, Belle Meade, Lakewood, Ridgetop,
  Hermitage, Antioch, Old Hickory, Joelton and Rural Hill.

This includes the following highways...
 Interstate 40 between mile markers 200 and 227.
 Interstate 65 between mile markers 77 and 102.
 Interstate 24 between mile markers 24 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3626 8642 3598 8664 3625 8717 3652 8696
TIME...MOT...LOC 2106Z 301DEG 36KT 3645 8692 3624 8708 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
3 follow-up statements
922 
WWUS54 KOHX 222120
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
420 PM CDT Sat Jun 22 2019

TNC021-037-147-165-189-222200-
/O.CON.KOHX.SV.W.0073.000000T0000Z-190622T2200Z/
Davidson TN-Sumner TN-Wilson TN-Cheatham TN-Robertson TN-
420 PM CDT Sat Jun 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR DAVIDSON...SOUTHWESTERN SUMNER...NORTHWESTERN WILSON...
NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES...

At 419 PM CDT, severe thunderstorms were located along a line
extending from Ridgetop to 8 miles southeast of Ashland City, moving
east at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated. At 420 PM CDT, winds up to 65 mph were 
         estimated in Springfield with these storms.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Springfield, Ashland City, Nashville, Madison, Hendersonville, Mount
Juliet, Goodlettsville, Millersville, Greenbrier, Forest Hills, Oak
Hill, Coopertown, Belle Meade, Lakewood, Ridgetop, Hermitage,
Antioch, Old Hickory, Joelton and Rural Hill.

This includes the following highways...
 Interstate 40 between mile markers 200 and 227.
 Interstate 65 between mile markers 77 and 102.
 Interstate 24 between mile markers 24 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3626 8642 3598 8664 3625 8717 3652 8696
TIME...MOT...LOC 2119Z 292DEG 35KT 3642 8677 3621 8694 

HAIL...<.75IN
WIND...70MPH
 
$$

Shamburger
912 
WWUS54 KOHX 222127
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
427 PM CDT Sat Jun 22 2019

TNC021-222136-
/O.CAN.KOHX.SV.W.0073.000000T0000Z-190622T2200Z/
Cheatham TN-
427 PM CDT Sat Jun 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEATHAM COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3626 8642 3598 8664 3615 8698 3624 8697
      3646 8685
TIME...MOT...LOC 2126Z 301DEG 36KT 3639 8671 3618 8688 

$$

TNC037-147-165-189-222200-
/O.CON.KOHX.SV.W.0073.000000T0000Z-190622T2200Z/
Davidson TN-Sumner TN-Wilson TN-Robertson TN-
427 PM CDT Sat Jun 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR DAVIDSON...SOUTHWESTERN SUMNER...NORTHWESTERN WILSON AND SOUTH
CENTRAL ROBERTSON COUNTIES...

At 426 PM CDT, severe thunderstorms were located along a line 
extending from Millersville to west Nashville, moving southeast at 
40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated. These storms have a history of producing 
         wind damage in the Clarksville area.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Nashville, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Millersville, Greenbrier, Forest Hills, Oak Hill, Belle Meade,
Lakewood, Ridgetop, Hermitage, Antioch, Old Hickory, Joelton, Rural
Hill, Berry Hill, Bells Bend and Whites Creek.

This includes the following highways...
 Interstate 40 between mile markers 200 and 227.
 Interstate 65 between mile markers 77 and 102.
 Interstate 24 between mile markers 33 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3626 8642 3598 8664 3615 8698 3624 8697
      3646 8685
TIME...MOT...LOC 2126Z 301DEG 36KT 3639 8671 3618 8688 

HAIL...<.75IN
WIND...70MPH
 
$$

Shamburger
056 
WWUS54 KOHX 222153 RRA
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
453 PM CDT Sat Jun 22 2019

TNC037-147-165-189-222203-
/O.EXP.KOHX.SV.W.0073.000000T0000Z-190622T2200Z/
Davidson TN-Sumner TN-Wilson TN-Robertson TN-
453 PM CDT Sat Jun 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON...SOUTHWESTERN
SUMNER...NORTHWESTERN WILSON AND SOUTH CENTRAL ROBERTSON COUNTIES
WILL EXPIRE AT 500 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.

LAT...LON 3626 8642 3598 8664 3615 8698 3624 8697
      3646 8685
TIME...MOT...LOC 2153Z 312DEG 31KT 3626 8643 3602 8674 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:35 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 22, 2:35 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
235 PM CDT Sat Jun 22 2019

.DISCUSSION...

One line of showers and thunderstorms down, (hopefully only) one
more to go today. After this morning's line move out of Middle TN,
many west of I-65 have had a chance to recover. Skies cleared out
and temperatures close to the TN River have climbed back into the
low 80s. Coupled with dew points in the low 70s, an instability
gradient has developed across our western counties of Middle TN.
Looking upstream, today's second line of showers and thunderstorms
are already plowing through Western KY and approaching NW portions
of the mid-state. While nothing has been warned on as of this
writing, storms have yet to get into some of the higher
instabilities. That said, shear values are still meager in this
same region. This should reduce the potential for any widespread
severe storms, however building MLCAPE values will do nothing but
fuel these storms as they enter our western counties. For these
reasons, we'll continue to highlight the potential for strong
storms (mainly west of I-65) through early this evening with a
small chance of an isolated severe wind gust.

Once we get through this evening, we should get at least an
overnight lull, if not most of tomorrow. The problem with that, some
models are hinting at another wave Sunday evening and if we see a
full day of heating without rain, we could be dealing with more
severe weather tomorrow evening. At this point, due to serious model
uncertainty, we'll just carry a chance PoP Sunday afternoon and
really focus PoPs into Monday morning. Yes, Monday, too. While it
looks like Monday will be wet, there is a silver lining -- it could
be a pattern changer. Both the GFS and Euro are showing an upper
level system swinging through here Monday and while I can't say the
rest of the week will be dry, at least we should be able to get back
into the normal diurnal pattern of afternoon/evening showers and
thunderstorms versus having to deal with the northwesterly approach
of system after system.

If this does occur as currently being shown and we can get this
pattern change, it will come with the return of normal summertime
temperatures. Will maintain 90s returning to Middle TN by mid-
week and they should stick around for awhile.

&&

.AVIATION...
18Z TAF DISCUSSION.

Mainly VFR conditions expected, but with the approach of yet
another line of TS, reduced categories are likely for each of our
mid-state terminals through early this evening. Some could see
brief IFR, but MVFR is more likely. The TS will also come with
wind gusts, but 25-30 kts should be the top end. Winds calm
overnight and become southerly once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  91  74  87  70 /  60  40  50  60  30
Clarksville    73  90  72  85  68 /  20  40  60  60  20
Crossville     67  83  68  82  66 /  80  40  40  60  40
Columbia       72  90  72  86  69 /  80  40  50  60  30
Lawrenceburg   73  90  72  86  69 /  80  30  50  70  40
Waverly        73  90  72  84  69 /  40  40  60  60  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 22, 12:22 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1222 PM CDT Sat Jun 22 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-231730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1222 PM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight.

Rain and thunderstorms, some strong to severe, are possible late
this afternoon through the evening hours. Damaging winds will be
the primary concern, along with hail and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat index values will again approach 100 degrees in the
afternoon on Sunday, and may get to the low 100s in and around
the Nashville metro area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

27

In the hours before

Local storm report, Jun 22, 10:23 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     10 W DOVER              36.48N  88.02W
06/21/2019                   STEWART            TN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON OLD PARIS LANDING ROAD AND
            TOBACCO PORT ROAD.

&&

EVENT NUMBER OHX1900385

HURLEY
Special weather statement, Jun 22, 3:22 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
322 PM CDT Sat Jun 22 2019

TNZ006-007-026-222100-
Robertson TN-Cheatham TN-Montgomery TN-
322 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...NORTHERN CHEATHAM
AND WESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Grove, moving southeast at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Clarksville, Springfield, Ashland City, Coopertown, Pleasant View,
Adams, Cedar Hill and Woodlawn.

This includes Interstate 24 between mile markers 1 and 31.

LAT...LON 3653 8680 3639 8689 3639 8691 3637 8691
      3623 8700 3656 8761 3664 8755 3664 8708
TIME...MOT...LOC 2022Z 298DEG 47KT 3664 8741

Shamburger
Special weather statement, Jun 22, 3:55 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
355 PM CDT Sat Jun 22 2019

TNZ056-093-222130-
Wayne TN-Perry TN-
355 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND SOUTHERN
PERRY COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Decaturville, or 12 miles southwest of Linden,
moving east at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Waynesboro, Linden, Clifton and Flatwoods.

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3560 8803 3561 8766 3555 8769 3550 8770
      3550 8772 3548 8771 3529 8778 3538 8802
      3539 8802 3539 8799 3540 8797 3541 8798
      3543 8803 3545 8804
TIME...MOT...LOC 2055Z 282DEG 27KT 3550 8801

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:16 PM CDTTornado WarningOHXRobertson31 min
Jun 21, 7:26 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Maury, Perry and 1 more49 min
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 2 more46 min
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 2 more46 min
Jun 21, 8:01 PM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Smith, Sumner and 2 more44 min
Jun 21, 8:05 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Davidson, Giles, Marshall, Maury and 3 more40 min
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury, Wayne38 min
Jun 21, 8:07 PM CDTTornado WarningOHXDavidson, Rutherford, Wilson38 min
Jun 21, 8:09 PM CDTTornado WarningOHXClay, Jackson, Macon14 min
Jun 21, 8:33 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more42 min
Jun 21, 8:38 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Putnam, Rutherford, Smith, Warren and 2 more52 min
Jun 21, 8:39 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Wayne51 min
Jun 21, 8:41 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren49 min
Jun 21, 9:06 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam39 min
Jun 21, 9:12 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren33 min
Jun 21, 9:15 PM CDTTornado WarningOHXWarren17 min
Jun 21, 9:20 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, Warren, White38 min
Jun 22, 7:57 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart48 min
Jun 22, 8:27 AM CDTSpecial Weather StatementOHXRobertson, Sumner33 min
Jun 22, 8:44 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 1 more46 min
Jun 22, 9:01 AM CDTSpecial Weather StatementOHXJackson, Macon, Smith, Sumner, Trousdale, Wilson29 min
Jun 22, 3:22 PM CDTSpecial Weather StatementOHXMontgomery, Robertson38 min
Jun 22, 3:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
Jun 22, 3:55 PM CDTSpecial Weather StatementOHXWayne35 min
Jun 22, 4:09 PM CDTSevere Thunderstorm WarningOHXLawrence, Perry, Wayne36 min
Jun 22, 4:17 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner, Wilson43 min
Jun 22, 4:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson38 min
Jun 22, 5:19 PM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Perry, Wayne3 hr
Jun 22, 5:24 PM CDTSpecial Weather StatementOHXCannon, DeKalb51 min
Jun 22, 5:49 PM CDTSpecial Weather StatementOHXWayne41 min
Jun 22, 5:58 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, Van Buren, White47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.